Louisiana, 2010Lightning Strike in Louisiana, August 20, 2010
August 20, 2010 · NWS LIX · 1 event in 1 county or zone
Lightning triggered a fire that damaged a home in Terrebonne Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning triggered a fire that damaged a home in Terrebonne Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 20, 11:50 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 20, 11:50 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 PM CDT FRI AUG 20 2010
.AVIATION...
REGIONAL RADARS SHOWED AN INCREASE IN CONVECTION ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THAT WILL AFFECT ALL TAF SITES
AT TIMES THIS AFTERNOON TO 23Z. WITH THE HIGH OVER EAST AND
CENTRAL GULF...SOUTHWEST FLOW WILL PREVAIL THROUGH SAT. RELATIVELY
DRY MID LAYER AIR MASS COMING IN FROM THE SOUTHEAST WILL CURTAIL
NIGHT TIME CONVECTION OVER THE COASTAL AREAS TONIGHT. WILL OMIT TEMPO...PROB
AND VC OF TS FROM ALL TAF SITES TONIGHT. A FEW HOURS OF MVFR TO
IFR CONDITIONS ARE POSSIBLE AT SITES KMCB...KHUM...KASD AND KHSA.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 20, 9:49 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1049 AM CDT FRI AUG 20 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-211600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1049 AM CDT FRI AUG 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...AND WILL
BECOME MORE WIDESPREAD DURING THE AFTERNOON AND EARLY EVENING HOURS.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORM DEVELOP IS NOT EXPECTED...A
FEW STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.
OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR EACH DAY DURING
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORM DEVELOP IS NOT EXPECTED...A
FEW STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.
HEAT...
AFTERNOON HIGH TEMPERATURES IN THE MID 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110
DEGREES SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 20, 12:17 PM CST, 43 minutes before
LAZ063-064-070-201915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CDT FRI AUG 20 2010
...CLUSTER OF THUNDERSTORMS MOVING EAST AFFECTING ST. BERNARD
PARISH...PLAQUEMINES PARISH...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR CHALMETTE...OR ABOUT 3 MILES
NORTH OF VIOLET...MOVING EAST AT 15 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VIOLET AND YSCLOSKEY
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Lightning, Terrebonne
- When
- August 20, 1:00 PM CST
- Where
- Terrebonne County, 3.97 mi W of Boudreaux
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 29.410, -90.785
Lightning sparked a fire that caused major damage to the second story of a home in Dularge.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Wind in Illinois, August 20, 20101 death · $45,000 · 52 kt wind · 2 events
- Tornado and Flash Flood in Wisconsin, August 20, 20104 injured · $208,000 · EF1 · 23 events
- Flash Flood and Lightning Strikes in Georgia, August 20 to 21, 2010$755,000 · 9 events
- Damaging Winds in Wisconsin, August 20, 2010$227,000 · 87 kt wind · 29 events
- Flash Flooding and Damaging Wind in Iowa, August 20, 2010$500,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Illinois, August 20, 20101 injured · $80,000 · 70 kt wind · 10 events
- Excessive Heat in Oklahoma, August 20 to 22, 20104 injured · 8 events
- Flash Flood and Hail in Missouri, August 20 to 21, 2010$15,000 · 60 kt wind · 15 events
- Flash Flood and Damaging Winds in Iowa, August 20, 20101 injured · $11,000 · 61 kt wind · 7 events
- Damaging Winds in Michigan, August 20, 2010$20,000 · 58 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 20, 20101 in hail · 16 events
- Heat in Kansas, August 20, 201013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254296.